Alert archive / Kansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 43, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Apr 27, 2014, 9:36 AM CDT for Allen County, Wilson County, Woodson County, Kansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2014, 9:36 AM CDT (14:36 UTC)
- Expired
- Apr 27, 2014, 10:15 AM CDT
- In force
- 39 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Allen County, KS, Wilson County, KS, Woodson County, KS
The radar
The Topeka radar (KTWX), 144 km from the middle of the area, began a volume at 14:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 6:09 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 2.6 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1488 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 991 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 215 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
254
WUUS53 KICT 271436
SVRICT
KSC001-205-207-271515-
/O.NEW.KICT.SV.W.0043.140427T1436Z-140427T1515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
936 AM CDT SUN APR 27 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN ALLEN COUNTY IN SOUTHEAST KANSAS...
NORTHERN WILSON COUNTY IN SOUTHEAST KANSAS...
WOODSON COUNTY IN SOUTHEAST KANSAS...
* UNTIL 1015 AM CDT
* AT 931 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TORONTO...
AND MOVING NORTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
YATES CENTER...IOLA...HUMBOLDT...NEOSHO FALLS...GAS...ROSE...
PETROLIA...IOLA AIRPORT AND BASSETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3773 9543 3773 9552 3767 9553 3762 9562
3764 9594 3780 9597 3783 9596 3804 9596
3804 9525
TIME...MOT...LOC 1436Z 216DEG 50KT 3785 9583
HAIL...1.00IN
WIND...60MPH
$$
LAWSON3 follow-up statements
463
WWUS53 KICT 271445
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
945 AM CDT SUN APR 27 2014
KSC001-205-207-271515-
/O.CON.KICT.SV.W.0043.000000T0000Z-140427T1515Z/
ALLEN KS-WILSON KS-WOODSON KS-
945 AM CDT SUN APR 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WOODSON...
NORTHERN WILSON AND WESTERN ALLEN COUNTIES UNTIL 1015 AM CDT...
AT 940 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHWEST OF GRIDLEY TO YATES CENTER TO
BUFFALO...AND MOVING NORTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
IOLA...HUMBOLDT...NEOSHO FALLS...GAS...PETROLIA...IOLA AIRPORT AND
BASSETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3773 9543 3773 9552 3767 9553 3762 9562
3764 9594 3780 9597 3783 9596 3804 9596
3804 9525
TIME...MOT...LOC 1445Z 216DEG 50KT 3807 9589 3800 9568
3777 9556
HAIL...1.00IN
WIND...60MPH
$$
LAWSON496
WWUS53 KICT 271455
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
955 AM CDT SUN APR 27 2014
KSC205-271505-
/O.CAN.KICT.SV.W.0043.000000T0000Z-140427T1515Z/
WILSON KS-
955 AM CDT SUN APR 27 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WILSON COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3775 9543 3775 9552 3774 9564 3781 9575
3789 9585 3804 9594 3804 9525
TIME...MOT...LOC 1455Z 216DEG 50KT 3818 9579 3811 9557
3788 9546
$$
KSC001-207-271515-
/O.CON.KICT.SV.W.0043.000000T0000Z-140427T1515Z/
ALLEN KS-WOODSON KS-
955 AM CDT SUN APR 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
WOODSON AND WESTERN ALLEN COUNTIES UNTIL 1015 AM CDT...
AT 953 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BURLINGTON TO LE ROY TO HUMBOLDT...AND MOVING
NORTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
IOLA...GAS...IOLA AIRPORT AND BASSETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3775 9543 3775 9552 3774 9564 3781 9575
3789 9585 3804 9594 3804 9525
TIME...MOT...LOC 1455Z 216DEG 50KT 3818 9579 3811 9557
3788 9546
HAIL...1.00IN
WIND...60MPH
$$
LAWSON717
WWUS53 KICT 271506
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1006 AM CDT SUN APR 27 2014
KSC001-207-271516-
/O.CAN.KICT.SV.W.0043.000000T0000Z-140427T1515Z/
ALLEN KS-WOODSON KS-
1006 AM CDT SUN APR 27 2014
...THE SEVERE THUNDERSTORM WARNING FOR WOODSON AND WESTERN ALLEN
COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3775 9543 3775 9552 3774 9564 3781 9575
3789 9585 3804 9594 3804 9525
TIME...MOT...LOC 1506Z 216DEG 50KT 3830 9567 3823 9545
3800 9535
$$
LAWSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 6:20 AM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, Apr 27, 6:20 AM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 620 AM CDT SUN APR 27 2014 ...UPDATED FOR 12Z AVIATION DISCUSSION... .SHORT TERM...(TODAY THROUGH TUESDAY) ISSUED AT 229 AM CDT SUN APR 27 2014 STRONGER FORCING FOR ASCENT HAS ARRIVED EARLY THIS MORNING AS THE APPROACHING UPPER TROF TAKES ON A NEGATIVE TILT AS IT BEGINS TO MOVE OUT ACROSS THE HIGH PLAINS. SCATTERED STRONG CONVECTION HAS DEVELOPED WITHIN THE INCREASINGLY MOIST WARM SECTOR AHEAD OF THE SURFACE DRY-LINE...WITH THE HRRR AND GFS SUPPORTING CONTINUED DEVELOPMENT DURING THE MORNING GENERALLY ALONG/EAST OF THE I-135 CORRIDOR. MARGINALLY SEVERE STORMS WITH HAIL WILL BE POSSIBLE EARLY THIS MORNING. HOWEVER THE MAIN FOCUS FOR A MORE ROBUST AND HIGHER END SEVERE EPISODE WILL AFFECT PORTIONS OF SOUTHEAST KANSAS THIS AFTERNOON BEFORE THE DRY-LINE SWEEPS EAST OF THE AREA BY EARLY EVENING. ML CAPE VALUES OF 1500-2000J/KG AND STRONG SHEAR EXPECT TO RESIDE JUST EAST OF THE DRY-LINE WHERE THE CAP WILL BE ERODED MORE QUICKLY FOR SURFACE BASED CONVECTION DUE TO MID-LEVEL COLD ADVECTION WITH THE ASSOCIATED UPPER TROF. THIS WILL LIKELY RESULT IN STRONG TO SEVERE SURFACE BASED STORMS AS EARLY AS MIDDAY...WHICH WILL AFFECT SOUTHEAST KANSAS DURING THE AFTERNOON. THE RICHER LOW LEVEL MOISTURE WILL ALSO RESULT IN DECENT LOW LEVEL CAPE FOR MORE BUOYANT INITIAL UPDRAFTS WHERE SHEAR MAY COMBINE TO BE SUPPORTIVE OF A FEW TORNADIC STORMS BESIDES LARGE HAIL AND DAMAGING WINDS. THE LATEST TIMING OF THE DRY-LINE SHOULD PUSH MUCH OF THIS ACTIVITY EAST OF THE FORECAST AREA BY 21Z-23Z. THERE IS CONCERN BEHIND THE DRY-LINE THIS AFTERNOON FOR STRONG SOUTH-SOUTHWEST WINDS IN A DRIER AND DEEPLY MIXED LOWER TO MID-TROPOSPHERE. BESIDES A WIND ADVISORY AND FIRE WEATHER CONCERN...AREAS OF HAZE FROM BLOWING DUST AND PERHAPS SOME VISIBILITY RESTRICTIONS MAY RESULT ACROSS MUCH OF CENTRAL AND SOUTH CENTRAL KANSAS. OBSERVATIONS FROM SOUTHEAST COLORADO INTO NORTHEAST NEW MEXICO AND THE TEXAS PANHANDLE ARE ALREADY REPORTING SOME OF THIS AS OF VERY EARLY THIS MORNING. THE DEEP OCCLUDING CYCLONE TO OUR NORTH ACROSS NEBRASKA WILL IMPACT OUR WEATHER INTO MONDAY...WITH GUSTY WINDS BECOMING DIURNALLY STRONGER DURING THE DAY AND LIKELY SUPPORTING ANOTHER WIND ADVISORY. THE CLOSED LOW WILL BROADEN AS IT DRIFTS NORTHEAST ACROSS THE MIDWEST INTO TUESDAY WITH AN UNSEASONABLY CHILLY AIRMASS AND WEAK INSTABILITY SHOWERS POSSIBLE ACROSS THE AREA. DARMOFAL .LONG TERM...(WEDNESDAY THROUGH SATURDAY) ISSUED AT 229 AM CDT SUN APR 27 2014 THE CLOSED LOW WILL GRADUALLY LOOSEN ITS GRIP ON THE AREA LATE IN THE WEEK AS IT MOVES EAST ACROSS THE GREAT LAKES WITH GRADUALLY MODERATING TEMPERATURES. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING) ISSUED AT 615 AM CDT SUN APR 27 2014 NUMEROUS SHOWERS AND THUNDERSTORMS WILL MOVE NORTHEAST ACROSS THE REGION THIS MORNING...AS A STRONG UPPER LEVEL STORM SYSTEM MOVES EASTWARD ACROSS THE CENTRAL PLAINS. A FEW OF THE STORMS COULD BECOME SEVERE ACROSS SOUTHEAST KANSAS. OTHERWISE LOW CLOUDS WILL QUICKLY CLEAR OUT FROM WEST TO EAST AS DRIER AIR PUSHES FROM THE WEST TODAY. SOUTHWEST WINDS WILL INCREASE DRAMATICALLY OVER CENTRAL/SOUTH CENTRAL KANSAS FOR THIS MORNING AND AFTERNOON...WITH GUSTS OVER 35KTS LIKELY. WINDS WILL DECREASE A BIT FOR THIS EVENING AND VEER MORE OUT TO THE WEST. JAKUB && .FIRE WEATHER... ISSUED AT 229 AM CDT SUN APR 27 2014 A SIGNIFICANT FIRE WEATHER DAY IS POSSIBLE ACROSS CENTRAL AND SOUTH CENTRAL KANSAS THIS AFTERNOON...AS VERY STRONG SOUTH-SOUTHWEST WINDS ARE EXPECTED BEHIND THE DRY-LINE. MUCH DRIER AIR AND THE STRONG WINDS WILL RESULT IN VERY HIGH GFDI VALUES AND EXTREME FIRE DANGER ROUGHLY ALONG AND WEST OF THE KANSAS TURNPIKE. IT WILL REMAIN WINDY INTO MONDAY WITH ELEVATED FIRE DANGER EXPECTED AGAIN FOR WESTERN PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS. KED && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 79 49 70 46 / 40 10 20 20 HUTCHINSON 78 47 69 44 / 40 10 20 20 NEWTON 77 47 68 45 / 40 10 20 20 ELDORADO 79 48 70 46 / 50 10 20 20 WINFIELD-KWLD 80 49 72 47 / 50 10 20 20 RUSSELL 75 44 65 42 / 20 20 20 30 GREAT BEND 75 45 66 42 / 10 10 20 30 SALINA 78 47 67 44 / 40 10 20 30 MCPHERSON 78 47 68 44 / 40 10 20 30 COFFEYVILLE 80 51 73 47 / 60 10 20 20 CHANUTE 79 50 71 46 / 60 20 20 20 IOLA 78 50 70 46 / 60 20 20 20 PARSONS-KPPF 80 50 72 47 / 60 20 20 20 && .ICT WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR KSZ032-033-047>053-067>069-082-083-091>093. WIND ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR KSZ032-033-047>053-067>069-082-083-091>093. &&
Hazardous weather outlook, Apr 27, 3:43 AM CDT, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 343 AM CDT SUN APR 27 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-280845- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 343 AM CDT SUN APR 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE STORMS ARE POSSIBLE THIS MORNING ALONG AND EAST OF I-135. THE MAIN RISK WILL BE LARGE HAIL UP TO QUARTER SIZE. THE RISK FOR SEVERE STORMS WILL INCREASE AHEAD OF AN EASTWARD MOVING DRY-LINE THIS AFTERNOON...ACROSS SOUTHEAST KANSAS. WHILE THE MAIN RISKS WILL BE LARGE HAIL UP TO 2 INCHES IN DIAMETER AND DAMAGING WINDS TO 70 MPH...A TORNADO WILL ALSO BE POSSIBLE. STRONG AND GUSTY SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO DEVELOP BEHIND THE DRY-LINE PASSAGE...ACROSS CENTRAL AND SOUTH CENTRAL KANSAS BY MIDDAY AND CONTINUE UNTIL EARLY THIS EVENING. THIS WILL RESULT IN EXTREME GRASSLAND FIRE DANGER AND MAY ALSO CAUSE AREAS OF REDUCED VISIBILITY DUE TO BLOWING DUST. PLEASE REFER TO THE LATEST WIND ADVISORY AND RED FLAG WARNING FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY VERY HIGH GRASSLAND FIRE DANGER WILL REMAIN POSSIBLE ACROSS MUCH OF THE AREA ON MONDAY AFTERNOON...WITH STRONGER WINDS LEADING TO A PERIOD OF EXTREME FIRE DANGER ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS. GUSTY WINDS WILL CONTINUE PERIODICALLY INTO THE MIDDLE OF THE COMING WEEK...ELEVATING THE GRASSLAND FIRE DANGER DURING THE AFTERNOON HOURS ACROSS MUCH OF THE AREA. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS POSSIBLE FROM AROUND MIDDAY THROUGH THE AFTERNOON ACROSS SOUTHEAST KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED
In the hours before
Special weather statement, Apr 27, 6:27 AM CDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
627 AM CDT SUN APR 27 2014
KSZ049-051-271200-
MCPHERSON-SALINE-
627 AM CDT SUN APR 27 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN MCPHERSON COUNTY IN CENTRAL KANSAS...
SOUTHEASTERN SALINE COUNTY IN CENTRAL KANSAS...
* UNTIL 700 AM CDT
* AT 625 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR GALVA...OR NEAR MCPHERSON...
MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
ROXBURY.
DIME SIZE HAIL IS POSSIBLE WITH THIS STORM.
PEOPLE IN NORTHEASTERN MCPHERSON AND SOUTHEASTERN SALINE COUNTIES...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. A WARNING MAY BE NEEDED
IF THE STORM MAINTAINS INTENSITY AND MOVES INTO THE AREA. BE READY TO
SEEK SHELTER IF SEVERE WEATHER THREATENS.
&&
LAT...LON 3867 9737 3850 9737 3828 9751 3835 9772
3873 9754
TIME...MOT...LOC 1127Z 203DEG 41KT 3841 9756
ESSpecial weather statement, Apr 27, 8:12 AM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
812 AM CDT SUN APR 27 2014
KSZ069-093-271345-
BUTLER-COWLEY-
812 AM CDT SUN APR 27 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
NORTHERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 845 AM CDT
* AT 810 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 5 MILES NORTHEAST OF WINFIELD...OR
NEAR WINFIELD...MOVING NORTH AT 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
EL DORADO...ATLANTA...DOUGLASS...ROSE HILL...LATHAM...ANDOVER...
AUGUSTA...LEON...TOWANDA...CAMBRIDGE...ROCK...BENTON AND ROSALIA.
DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIES AND
BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3725 9710 3777 9716 3782 9715 3782 9652
3719 9662
TIME...MOT...LOC 1312Z 198DEG 58KT 3735 9688
LAWSONSpecial weather statement, Apr 27, 8:22 AM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 822 AM CDT SUN APR 27 2014 KSZ070-094-098-271345- CHAUTAUQUA-ELK-GREENWOOD- 822 AM CDT SUN APR 27 2014 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTHERN CHAUTAUQUA COUNTY IN SOUTHEAST KANSAS... ELK COUNTY IN SOUTHEAST KANSAS... EXTREME SOUTHERN GREENWOOD COUNTY IN SOUTHEAST KANSAS... * UNTIL 845 AM CDT * AT 819 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF GRENOLA TO 6 MILES SOUTHWEST OF HALE...MOVING NORTH AT 65 MPH. * LOCATIONS IMPACTED INCLUDE... GRENOLA...MOLINE...ELK FALLS...LONGTON...HOWARD AND FALL RIVER. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. && LAT...LON 3716 9653 3761 9652 3761 9597 3713 9609 TIME...MOT...LOC 1322Z 186DEG 58KT 3729 9652 3723 9609
Special weather statement, Apr 27, 8:39 AM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
839 AM CDT SUN APR 27 2014
KSZ093-094-098-271415-
CHAUTAUQUA-COWLEY-ELK-
839 AM CDT SUN APR 27 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
WESTERN CHAUTAUQUA COUNTY IN SOUTHEAST KANSAS...
EASTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHWESTERN ELK COUNTY IN SOUTHEAST KANSAS...
* UNTIL 915 AM CDT
* AT 836 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
EAST OF CHILOCCO TO HARDY TO 7 MILES NORTHEAST OF GRAINOLA...MOVING
NORTHEAST AT 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
CEDAR VALE...DEXTER...BURDEN...GRENOLA...MOLINE...ATLANTA...HOWARD
AND CAMBRIDGE.
DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3747 9682 3748 9620 3727 9620 3701 9632
3700 9680 3702 9695
TIME...MOT...LOC 1339Z 203DEG 64KT 3704 9694 3707 9674
3703 9651
LAWSONSpecial weather statement, Apr 27, 9:07 AM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
907 AM CDT SUN APR 27 2014
KSZ070-071-094-095-098-099-271430-
CHAUTAUQUA-ELK-GREENWOOD-MONTGOMERY-WILSON-WOODSON-
907 AM CDT SUN APR 27 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN CHAUTAUQUA COUNTY IN SOUTHEAST KANSAS...
ELK COUNTY IN SOUTHEAST KANSAS...
SOUTHERN GREENWOOD COUNTY IN SOUTHEAST KANSAS...
NORTHWESTERN MONTGOMERY COUNTY IN SOUTHEAST KANSAS...
WILSON COUNTY IN SOUTHEAST KANSAS...
WOODSON COUNTY IN SOUTHEAST KANSAS...
* UNTIL 930 AM CDT
* AT 905 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES
EAST OF LATHAM TO HOWARD TO ELK FALLS...MOVING NORTHEAST AT 65 MPH.
* LOCATIONS IMPACTED INCLUDE...
EUREKA...YATES CENTER...LONGTON...SEVERY...NEODESHA...FALL RIVER...
FREDONIA...ALTOONA...TORONTO...BUFFALO...NEOSHO FALLS...PIEDMONT...
BUXTON...CLIMAX...NEW ALBANY...BENEDICT...COYVILLE...BATESVILLE...
VIRGIL AND ROSE.
DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3732 9649 3739 9653 3750 9653 3775 9644
3805 9596 3803 9552 3740 9553 3719 9625
TIME...MOT...LOC 1407Z 207DEG 63KT 3759 9643 3752 9627
3734 9615
LAWSONSpecial weather statement, Apr 27, 9:17 AM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
917 AM CDT SUN APR 27 2014
KSZ053-271445-
CHASE-
917 AM CDT SUN APR 27 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
CHASE COUNTY IN EAST CENTRAL KANSAS...
* UNTIL 945 AM CDT
* AT 913 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF COTTONWOOD FALLS...
MOVING NORTH AT 55 MPH.
* LOCATIONS IMPACTED INCLUDE...
COTTONWOOD FALLS...ELMDALE...STRONG CITY...SAFFORDVILLE...TALLGRASS
PRAIRIE AND HYMER.
DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
THE STORM IS NOT EXPECTED TO BECOME SEVERE.
&&
LAT...LON 3850 9635 3822 9637 3817 9673 3852 9681
3852 9635
TIME...MOT...LOC 1418Z 188DEG 47KT 3833 9654
LAWSONThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 12:51 AM CDT | Special Weather Statement | ICT | Cowley | 54 min |
| Apr 27, 1:45 AM CDT | Special Weather Statement | ICT | Sedgwick | 45 min |
| Apr 27, 2:12 AM CDT | Special Weather Statement | ICT | Butler | 48 min |
| Apr 27, 2:33 AM CDT | Severe Thunderstorm Warning | ICT | Cowley | 57 min |
| Apr 27, 2:45 AM CDT | Wind Advisory | ICT | Barton, Butler, Chase, Cowley, Ellsworth, Harper and 11 more | 18 hr |
| Apr 27, 3:01 AM CDT | Special Weather Statement | ICT | Cowley | 44 min |
| Apr 27, 4:27 AM CDT | Special Weather Statement | ICT | Reno | 33 min |
| Apr 27, 4:42 AM CDT | Severe Thunderstorm Warning | ICT | McPherson, Reno, Rice | 48 min |
| Apr 27, 5:29 AM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Harvey, McPherson, Reno, Rice | 46 min |
| Apr 27, 6:11 AM CDT | Special Weather Statement | ICT | Greenwood | 34 min |
| Apr 27, 6:27 AM CDT | Special Weather Statement | ICT | McPherson | 33 min |
| Apr 27, 8:12 AM CDT | Special Weather Statement | ICT | Butler, Cowley | 33 min |
| Apr 27, 8:22 AM CDT | Special Weather Statement | ICT | Chautauqua, Elk | 23 min |
| Apr 27, 8:39 AM CDT | Special Weather Statement | ICT | Cowley, Elk | 36 min |
| Apr 27, 9:07 AM CDT | Special Weather Statement | ICT | Elk, Wilson, Woodson | 23 min |
| Apr 27, 9:17 AM CDT | Special Weather Statement | ICT | Chase | 28 min |
| Apr 27, 10:01 AM CDT | Special Weather Statement | ICT | Wilson | 29 min |
| Apr 27, 10:18 AM CDT | Special Weather Statement | ICT | Allen, Wilson, Woodson | 27 min |
| Apr 27, 10:45 AM CDT | Special Weather Statement | ICT | Allen, Neosho | 30 min |
| Apr 27, 10:49 AM CDT | Special Weather Statement | ICT | Labette | 26 min |
| Apr 27, 11:32 AM CDT | Special Weather Statement | ICT | Labette | 28 min |
| Apr 27, 3:35 PM CDT | Red Flag Warning | ICT | Barton, Ellsworth, Harvey, Kingman, Lincoln, McPherson and 5 more | 27 hr |
| Apr 27, 3:43 PM CDT | Wind Advisory | ICT | Barton, Butler, Chase, Ellsworth, Harvey, Kingman and 8 more | 51 hr |
| Apr 27, 4:24 PM CDT | Special Weather Statement | ICT | Neosho | 36 min |
| Apr 27, 4:28 PM CDT | Severe Thunderstorm Warning | ICT | Neosho | 47 min |
| Apr 27, 5:38 PM CDT | Blowing Dust Advisory | ICT | Barton, Butler, Chase, Cowley, Ellsworth, Harper and 11 more | 3 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.